MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH RESECTOSCOPE SHEATH, 22FR; RIGID ENDOSCOPE SHEATH, REUSABLE

KARL STORZ SE & CO. KG INNER SHEATH RESECTOSCOPE SHEATH, 22FR; RIGID ENDOSCOPE SHEATH, REUSABLE
Model Number 26055CB
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
As per manufacturer incident report #(b)(4) received from the factory in (b)(4): the event occurred in (b)(6).According to the information available, the ceramic tip of the 26055cb broke in the patient's uterus.A few of the broken parts are still in the patient's uterus.
 
Additional Manufacturer Narrative
The affected device was requested for further investigation, but has not returned yet.
 
Additional Manufacturer Narrative
The instrument has dents on the shaft.These occur when the inner shaft is not pulled straight out of the outer shaft.Pulling out the inner shaft at an angle exerts pressure on the ceramic insert, causing it to break.It is already included in the ifu that there is a risk of injury if the device is overloaded.

Brand Name
INNER SHEATH RESECTOSCOPE SHEATH, 22FR
Common Device Name
RIGID ENDOSCOPE SHEATH, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key14311358
Report Number9610617-2022-00055
Device Sequence Number5223539
Product Code HIH
UDI-Device Identifier04048551275597
UDI-Public4048551275597
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26055CB
Device Catalogue Number26055CB
Device Lot NumberNR01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale